Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Des Moines, IA

April 9, 2013Boone County, Hamilton County, Webster County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 9, 2013, 7:56 AM CDT for Boone County, Hamilton County, Webster County, Iowa. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2013, 7:56 AM CDT (12:56 UTC)
Expired
Apr 9, 2013, 8:30 AM CDT
In force
34 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Boone County, IA, Hamilton County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 7:58 AM CDTHAIL 13 E Stratford, IAHAIL THE SIZE OF A QUARTER TO HALF DOLLAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
638 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WUUS53 KDMX 091256
SVRDMX
IAC015-079-187-091330-
/O.NEW.KDMX.SV.W.0002.130409T1256Z-130409T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
756 AM CDT TUE APR 9 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BOONE COUNTY IN CENTRAL IOWA...
  HAMILTON COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...

* UNTIL 830 AM CDT

* AT 755 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
  JEWELL...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  STANHOPE...KAMRAR AND BLAIRSBURG.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 137 AND 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 9374 4241 9347 4214 9396 4222 9402
TIME...MOT...LOC 1256Z 221DEG 40KT 4227 9385

HAIL...1.00IN
WIND...<50MPH

$$

SKOW
3 follow-up statements
917 
WWUS53 KDMX 091303
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
803 AM CDT TUE APR 9 2013

IAC015-187-091313-
/O.CAN.KDMX.SV.W.0002.000000T0000Z-130409T1330Z/
BOONE IA-WEBSTER IA-
803 AM CDT TUE APR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER AND NORTH
CENTRAL BOONE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4253 9374 4241 9347 4222 9385 4227 9393
TIME...MOT...LOC 1303Z 224DEG 49KT 4233 9377

$$

IAC079-091330-
/O.CON.KDMX.SV.W.0002.000000T0000Z-130409T1330Z/
HAMILTON IA-
803 AM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HAMILTON
COUNTY UNTIL 830 AM CDT...

AT 759 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
JEWELL...AND MOVING NORTHEAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
KAMRAR AND BLAIRSBURG.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 137 AND 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 9374 4241 9347 4222 9385 4227 9393
TIME...MOT...LOC 1303Z 224DEG 49KT 4233 9377

HAIL...1.00IN
WIND...<50MPH

$$
666 
WWUS53 KDMX 091310
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
810 AM CDT TUE APR 9 2013

IAC079-091330-
/O.CON.KDMX.SV.W.0002.000000T0000Z-130409T1330Z/
HAMILTON IA-
810 AM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HAMILTON COUNTY UNTIL 830 AM CDT...

AT 809 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF JEWELL...AND MOVING NORTHEAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BLAIRSBURG.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 137 AND 142.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4237 9380 4253 9374 4241 9347 4229 9370
TIME...MOT...LOC 1310Z 224DEG 49KT 4240 9367

HAIL...1.00IN
WIND...<50MPH

$$

COGIL
839 
WWUS53 KDMX 091325
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
825 AM CDT TUE APR 9 2013

IAC079-091335-
/O.EXP.KDMX.SV.W.0002.000000T0000Z-130409T1330Z/
HAMILTON IA-
825 AM CDT TUE APR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON COUNTY WILL
EXPIRE AT 830 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4237 9380 4253 9374 4241 9347 4229 9370
TIME...MOT...LOC 1325Z 224DEG 49KT 4254 9347

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:42 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 9, 6:42 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
642 AM CDT TUE APR 9 2013

.SHORT TERM /TODAY /...
STRONG FRONTAL BOUNDARY EXTENDING FROM EAST CENTRAL IA THROUGH
CENTRAL INTO SOUTHWEST IOWA WILL NOT MOVE A GREAT DEAL TODAY AS
FIRST WAVE LIFTS NORTHEAST INTO THE AREA.  THIS SETS THE STATE FOR A
WIDE CONTRAST IN TEMPS ACROSS THE STATE...BARELY ABOVE FREEZING IN
THE NORTHWEST WITH 70S SOUTHEAST. INITIAL THETA-E PUSH CONTINUES
TO LIFT NORTH AND IT NORTH OF I-80 NOW. EXPECT TO SEE CONTINUED
DEVELOPMENT DURING THE DAY WITH THE FRONT BECOMING MORE ACTIVE.
DECENT CAPE AVAILABLE THIS MORNING AND WILL CARRY ALL PRECIP AS
TSRA. CAPE WILL DECREASE NORTH OF THE FRONT THIS AFTERNOON AND
OPTED TOWARD MORE ISOLATED OVER THE NORTH. DECENT CAPE OVER THE
SERN THIRD OF THE STATE AND WOULD NOT BE SURPRISED TO SEE A FEW
SEVERE STORMS ALONG AND SOUTHEAST OF THE FRONT LATE THIS AFTERNOON
INTO THE VERY EARLY EVENING HOURS. TEMPS TODAY ARE TRICKY WITH
LITTLE CHANGE EXPECTED OVER THE FAR NORTHWEST. RISES WILL BE
MODEST OVER THE SERN HALF...BUT DO EXPECT TO SEE 70S IN THE FAR
SOUTHEAST.

.LONG TERM /TONIGHT THROUGH MONDAY/...
COMPLEX LONG TERM FORECAST WITH PROLONGED PERIOD OF PRECIPITATION
ACROSS CENTRAL IOWA. ANTICIPATE ONGOING PRECIPITATION ACROSS MUCH
OF THE CWA AT BEGINNING OF PERIOD...WITH BEST CHANCES ACROSS THE
WEST AND SOUTH AS THETA-E ADVECTION PERSISTS WEST AND PUSHES NORTH
FROM MISSOURI AND LLJ BEGINS TO INCREASE ACROSS THE WEST. WILL SEE
LINGERING MUCAPE VALUES AROUND 500 ACROSS THE SOUTH THROUGH
06Z...AND HAVE LEFT THUNDER MENTION GENERALLY ALONG AND SOUTH OF
I-80 OVERNIGHT WITH ISOLATED MENTION FURTHER NORTH. THETA-E
ADVECTION REMAINS ACROSS THE NORTH THROUGHOUT THE DAY
WEDNESDAY...WITH BEST FORCING NORTH OF IOWA IN SOUTHERN MINNESOTA.
HOWEVER...AS SURFACE LOW PUSHES EASTWARD...WILL SEE BEST CHANCES FOR
PRECIPITATION SHIFTING FORM NORTH TO EAST WITH LINGERING
PRECIPITATION ELSEWHERE ACROSS THE CWA. THUS HAVE LEFT HIGH POPS
THROUGHOUT THURSDAY. HOWEVER...STILL SOME MODEL DISAGREEMENT IN
PLACEMENT OF SURFACE LOW...AND IF LOW TRACKS FURTHER SOUTH...MAY
SEE HIGHER PRECIPITATION TOTALS ACROSS NORTHERN IOWA. WITH UPPER
LEVEL LOW LIFTING ACROSS IOWA FOR LATE THURSDAY INTO FRIDAY MAY
SEE SOME ADDITIONAL LINGERING LIGHT PRECIPITATION...BUT BEST
MOISTURE IS ASSOCIATED WITH SURFACE LOW.

GOOD OVERALL CONFIDENCE IN POPS THROUGH THURSDAY...THOUGH WILL SEE
PERIODS OF LIGHTER PRECIPITATION AT TIMES. HOWEVER...LOW
CONFIDENCE IN PRECIPITATION TYPE...ESPECIALLY ACROSS THE NORTH.
OVERNIGHT TONIGHT TEMPERATURES WILL DROP...BUT SOUNDINGS INDICATE
A STRONG MID-LEVEL LAYER OF WARM AIR...ENOUGH TO MELT FALLING
HYDROMETEOR...THEREFORE HAVE INTRODUCED A CHANCE FOR RA/FZRA
ACROSS THE NORTH OVERNIGHT. NAM IS MUCH MORE AGGRESSIVE WITH THIS
WARM LAYER...8C AT KFRM...AND FEEL THIS IS UNREASONABLE...HOWEVER
GFS HAS 3C WARM LAYER FOR A VERY BRIEF PERIOD. DEPTH OF COLD NEAR-
SURFACE LAYER MAY BE ENOUGH TO REFREEZE AND COULD SEE PERIODS OF
SLEET BEFORE COLD AIR WORKS IN AND PRECIPITATION SWITCHES TO SNOW.
DO NOT ANTICIPATE ICE ACCUMULATIONS...THOUGH A LIGHT GLAZE IS
POSSIBLE IN THE NW EARLY WEDNESDAY MORNING. AS COLD AIR WORKS IN
BEHIND DEPARTING SURFACE LOW...PRECIPITATION WILL CHANGE OVER SNOW
NORTH WEDNESDAY NIGHT AND RAIN/SNOW FURTHER SOUTH. WARMING
TEMPERATURES ON THURSDAY WILL KEEP PRECIP RAIN ACROSS THE SOUTH
BUT SNOW WILL LINGER NORTH. COULD SEE A FEW INCHES OF
ACCUMULATIONS ACROSS THE NORTH BY THURSDAY. HOWEVER...AGAIN TRACK
OF SURFACE LOW STILL UNCERTAIN AND MAY SEE HIGHER SNOWFALL TOTALS
IF LOW TRACKS FURTHER SOUTH.

UPPER LEVEL LOW WILL LIFT NE FOR FRIDAY/SATURDAY WITH A BREAK IN
PRECIPITATION BEFORE ANOTHER LOW PRESSURE SYSTEM DROPS SOUTH
ACROSS THE NORTHERN PLAINS. MODELS ARE IN GOOD AGREEMENT WITH
TRACK OF THIS LOW...BUT ECMWF REMAINS SLOWER THAN GFS. TEMPS AHEAD
OF LOW WILL BE WARM ENOUGH FOR RAIN.

&&

.AVIATION...09/12Z
 ISSUED AT 637 AM CDT TUE APR 9 2013

STRONG FRONTAL BOUNDARY FROM EAST CENTRAL IA INTO SERN NEBRASKA
WILL MOVE LITTLE TODAY...THEN SWD TONIGHT. WIDESPREAD TSRA
ACTIVITY OVER THE THE NWRN TAF SITES THIS MORNING. PRECIPITATION
BECOMING WIDESPREAD ACROSS THE AREA LATER TODAY AND TONIGHT IFR
CONDITIONS WILL BE PREDOMINANT OVER THE NORTH TODAY TROUGH TONIGHT
WITH LOWER CIGS SPREADING SEWD AFTER 00Z.

&&

.HYDROLOGY...
WITH THE EXTENDED PERIOD OF PRECIPITATION...IT
APPEARS RAINFALL TOTALS OVER THE CWA WILL BE SIGNIFICANT. WITH THE
LIKELIHOOD OF 1.5 TO 2.5 INCHES OF RAIN OVER THE NEXT 2 TO 3
DAYS...THERE IS CONCERN FOR SOME RIVER FLOODING. AT THIS TIME IT
APPEARS MOST RISES WILL BE WITHIN BANK...THOUGH SITUATION WILL
NEED TO BE MONITORED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MS APR 13
LONG TERM...AWB
AVIATION...MS APR 13
HYDROLOGY...MS APR 13
Hazardous weather outlook, Apr 9, 4:47 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
447 AM CDT TUE APR 9 2013

IAZ004>007-015>017-023>028-033>039-044>050-101100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
447 AM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY. SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME. SOME STORMS MAY PRODUCE
LOCALLY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE LOCALLY HEAVY
RAINS. THE PROLONGED PRECIPITATION MAY PRODUCE A FEW INCHES OF
RAIN IN A FEW LOCATIONS BY LATE WEDNESDAY. ALTHOUGH FLOODING IS
NOT ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN
DITCHES IS POSSIBLE.

BY WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT INTO THURSDAY
MORNING...ACCUMULATIONS OF SNOW OR FREEZING RAIN MAY OCCUR
LEADING TO HAZARDOUS TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY...BUT OVERALL IS NOT LIKELY.

IAZ057>062-070>075-081>086-092>097-101100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
447 AM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY...WITH A SLIGHT CHANCE OF SEVERE
WEATHER THIS AFTERNOON. LARGE HAIL WILL BE THE PRIMARY
THREAT...THOUGH SOME STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SEVERE WEATHER IS
NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE LOCALLY HEAVY
RAINS. THE PROLONGED PRECIPITATION MAY PRODUCE A FEW INCHES OF
RAIN IN A FEW LOCATIONS BY LATE WEDNESDAY. ALTHOUGH FLOODING IS
NOT ANTICIPATED...CONSIDERABLE PONDING WATER ON ROADS AND IN
DITCHES IS POSSIBLE.

THURSDAY NIGHT AND THURSDAY MORNING...ACCUMULATIONS OF SNOW MAY
OCCUR LEADING TO HAZARDOUS TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

AWB

In the hours before

Special weather statement, Apr 9, 2:13 AM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
213 AM CDT TUE APR 9 2013

IAZ060-061-090745-
JASPER-POLK-
213 AM CDT TUE APR 9 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL AND HAIL IN CENTRAL
IOWA...

AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DES MOINES TO 19
MILES EAST OF DES MOINES...MOVING NORTH AT 30 MPH.

MARBLE TO PENNY SIZE HAIL...BRIEF VERY HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.  HAIL MAY COVER THE GROUND BRIEFLY.

LOCATIONS IMPACTED INCLUDE...
  ANKENY AIRPORT...     MITCHELLVILLE...      COLFAX...
  BONDURANT...          ANKENY...             VALERIA...
  LAMBS GROVE...        MINGO...              ELKHART...
  BAXTER...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 9, 5:48 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
548 AM CDT TUE APR 9 2013

IAZ033-044-045-091145-
CARROLL-CRAWFORD-SAC-
548 AM CDT TUE APR 9 2013

...LINE OF THUNDERSTORMS WILL PRODUCE GUSTY WINDS THIS
MORNING...

AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 60 MILES NORTHWEST
OF DENISON TO 38 MILES WEST OF DENISON TO 48 MILES SOUTHWEST OF
DENISON...MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  CHARTER OAK...        RICKETTS...           DOW CITY...
  ARION...              DENISON AIRPORT...    SCHLESWIG...
  BUCK GROVE...         DENISON...            MANILLA...
  KIRON...              DELOIT...             VAIL...
  ODEBOLT...            ASPINWALL...          WESTSIDE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
Special weather statement, Apr 9, 6:47 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
647 AM CDT TUE APR 9 2013

IAZ023-033-034-044>046-057-091245-
AUDUBON-CALHOUN-CARROLL-CRAWFORD-GREENE-POCAHONTAS-SAC-
647 AM CDT TUE APR 9 2013

...LINE OF THUNDERSTORMS CONTINUES TO PRODUCE HAIL AND GUSTY
WINDS...

AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES NORTHWEST
OF CARROLL TO 17 MILES WEST OF CARROLL TO 39 MILES SOUTHWEST OF
CARROLL...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SCHALLER...           MANNING...            KIMBALLTON...
  ARCADIA...            WALL LAKE...          GRAY...
  AUDUBON AIRPORT...    TEMPLETON...          LAKE VIEW...
  HALBUR...             EARLY...              BREDA...
  AUDUBON...            SAC CITY...           NEMAHA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Apr 9, 6:49 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
649 AM CDT TUE APR 9 2013

IAZ024-025-034-035-091245-
CALHOUN-HUMBOLDT-WEBSTER-WRIGHT-
649 AM CDT TUE APR 9 2013

...STRONG THUNDERSTORMS MOVING INTO NORTH CENTRAL IOWA...

AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF FORT DODGE...MOVING NORTHEAST AT
45 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLARE...              FORT DODGE AIRPORT... FORT DODGE...
  BADGER...             HUMBOLDT...           DAKOTA CITY...
  VINCENT...            THOR...               HARDY...
  GOLDFIELD...          EAGLE GROVE...        RENWICK...
  CLARION AIRPORT...    CLARION...            LAKE CORNELIA...

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:19 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union56 min
Apr 9, 9:10 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy35 min
Apr 9, 9:33 AM CDTSevere Thunderstorm WarningDMXBremer27 min
Apr 9, 4:14 PM CDTFlash Flood WatchDMXAppanoose, Black Hawk, Bremer, Butler, Davis, Decatur and 10 more27 hr
Apr 9, 4:28 PM CDTWinter Storm WarningDMXEmmet, Kossuth, Palo Alto, Winnebago40 hr
Apr 9, 5:17 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas, Webster28 min
Apr 9, 5:44 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Wright46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.